Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 84, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 18, 2007, 5:45 PM EDT for Lawrence County, Martin County, Indiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 5:45 PM EDT (21:45 UTC)
- Expired
- Oct 18, 2007, 6:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Lawrence County, IN, Martin County, IN
The radar
The Louisville radar (KLVX), 101 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 6:15 PM EDT | TSTM WND DMG | 5 W Bedford, IN | TREE DOWN NEAR FAYETTEVILLE ALONG HIGHWAY 158 |
| Oct 18, 6:21 PM EDT | HAIL 1 | Bedford, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 4:23 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 182145
SVRIND
INC093-101-182230-
/O.NEW.KIND.SV.W.0084.071018T2145Z-071018T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 PM EDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
THIS INCLUDES THE CITY OF BEDFORD...
SOUTHEASTERN MARTIN COUNTY IN SOUTHWEST INDIANA...
* UNTIL 630 PM EDT/530 PM CDT/
* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF
MITCHELL...OR ABOUT 24 MILES SOUTHWEST OF BEDFORD...AND MOVING
NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MITCHELL BY 600 PM EDT...
BEDFORD BY 610 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3899 8655 3898 8630 3892 8628 3867 8648
3868 8660 3867 8668 3853 8668 3851 8670
3851 8685 3849 8689
TIME...MOT...LOC 2145Z 212DEG 48KT 3857 8670
$$
SALLY2 follow-up statements
000
WWUS53 KIND 182203
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
603 PM EDT THU OCT 18 2007
INC101-182213-
/O.CAN.KIND.SV.W.0084.000000T0000Z-071018T2230Z/
MARTIN-
503 PM CDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY IS
CANCELLED...
LAT...LON 3878 8669 3899 8655 3898 8630 3891 8628
3868 8648 3868 8660 3867 8668 3871 8669
TIME...MOT...LOC 2203Z 212DEG 48KT 3880 8654
$$
INC093-182230-
/O.CON.KIND.SV.W.0084.000000T0000Z-071018T2230Z/
LAWRENCE-
603 PM EDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR LAWRENCE COUNTY...
AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
MITCHELL...OR ABOUT 7 MILES SOUTHWEST OF BEDFORD...MOVING NORTHEAST
AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BEDFORD BY 610 PM EDT...
LAT...LON 3878 8669 3899 8655 3898 8630 3891 8628
3868 8648 3868 8660 3867 8668 3871 8669
TIME...MOT...LOC 2203Z 212DEG 48KT 3880 8654
$$
SALLY000
WWUS53 KIND 182229
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
629 PM EDT THU OCT 18 2007
INC093-182239-
/O.EXP.KIND.SV.W.0084.000000T0000Z-071018T2230Z/
LAWRENCE-
629 PM EDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY EXPIRES AT 630
PM EDT...
LAT...LON 3878 8669 3899 8655 3898 8630 3891 8628
3868 8648 3868 8660 3867 8668 3871 8669
TIME...MOT...LOC 2229Z 212DEG 48KT 3909 8630
$$
SALLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 3:00 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Oct 18, 3:00 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EDT THU OCT 18 2007 .DISCUSSION... WILL BE SHORT DUE TO IMMINENT WATCH BOX BUT FOCUS IS ON SEVERE THIS EVENING. SATELLITE SHOWS CLOUDS ENHANCING OVER ILLINOIS AND THIS IS IN LINE WITH NAM AXIS OF CONVECTIVE ONSET SO WILL USE THIS MODEL AS GUIDE FOR SEVERE TONIGHT BUT LEAN TO BLEND OF MODELS TO DAY3 AND HPC GUIDANCE AND GFS THEREAFTER. SIGNIFICANT THUNDERSTORM DEVELOPMENT STILL EXPECTED OVER ILLINOIS THIS AFTERNOON WHICH WILL PUSH INTO INDIANA AS DISCRETE SUPERCELLS AND EVENTUAL SQUALL LINE THIS EVENING. WIDESPREAD WIND DAMAGE AND ISOLATED TORNADOES ARE EXPECTED. CURRENT FCSTS APPEARED TO BE IN DECENT AGREEMENT WITH LATEST MODEL RUNS SO EITHER NO ADJUSTMENT OR ONLY SLIGHT ADJUSTMENT MADE TO TEMPS AND POPS THRU DAY 3. STILL DISAGREEMENT BETWEEN GFS AND EURO MODELS REGARDING EVOLVING MAJOR TROUGH EARLY TO MID WEEK NEXT WEEK. GIVEN UNCERTAINTY HAVE STAYED CLOSE TO ONGOING FCST AND LATEST HPC ADJUSTMENTS. && .AVIATION...DISCUSSION FOR 18Z TAFS ALL MODELS IN AGREEMENT WITH STRONG LOW MOVG FM PLAINS TO NW GREAT LAKES. COLDFRONT FROM LOW TO TX THIS AFTN FROM LOW TO APPLCNS BY 18Z FRIDAY. BEFORE FRONT ARRIVES VFR CIGS AND VSBYS BUT S TO SW WINDS 20 MPH GUSTING 30 MPH. LINE OF STRONG TSTMS LIKELY IN ADVANCE OF CDFNT CROSSING INDIANA LATE TODAY AND EARLY TONIGHT. BRIEF IFR AND VERY STRONG WINDS IN STORMS. AFTER STORMS VFR VSBYS BUT WIDESPREAD MVFR CIGS DVLPG AND CONTG UNTIL 18Z. WINDS AFT FROPA WEST 15 GUSTING TO 30 MPH. && .IND WATCHES/WARNINGS/ADVISORIES...NONE AVIATION...JK PUBLIC...DT
Hazardous weather outlook, Oct 18, 5:00 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 500 PM EDT THU OCT 18 2007 INZ021-028>031-035>049-051>057-060>065-067>072-192100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 500 PM EDT THU OCT 18 2007 /400 PM CDT THU OCT 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERE STORMS WILL FORM ACROSS CENTRAL INDIANA THROUGH THE EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE TORNADOES AND DAMAGING STRAIGHT LINE WINDS. THE THREAT FOR SEVERE WEATHER WILL END AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH MIDNIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 5:14 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Sullivan | 61 min |
| Oct 18, 5:52 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan, Vigo | 25 min |
| Oct 18, 6:15 AM EDT | Severe Thunderstorm Warning | IND | Clay, Owen | 19 min |
| Oct 18, 6:19 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Monroe | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.